General Question

EnzoX24's avatar

Negative effects of taking the pill a week longer?

Asked by EnzoX24 (1986points) August 7th, 2008

Next Monday I get to see my girlfriend again after a month and a half of her being away. We were very excited until she counted her birth control pills and realized her special friend was coming the Saturday before. If she were to start the next pack immediately, instead of the placebos, for just a week, would there be any major side effects? We both really want this, but at the same time I don’t want to hurt her.

Observing members: 0 Composing members: 0

7 Answers

La_chica_gomela's avatar

It doesn’t hurt you at all. In fact, one brand, seasonale is just like regular birth control, but packaged to be taken for the whole month for 3 months in a row, so you only have 4 periods a year. They say 4 a year is the minimum before there’s any harm.

EnzoX24's avatar

Awesome! But another question I have is once she’s off the placebos, that pack will only have two weeks. Will her body instinctively wait for the fourth week, or will the lack of birth control make it come on the third?

La_chica_gomela's avatar

I’m sorry I don’t understand your question at all. Can you rephrase it? there are generally 4 weeks in one package of pills—why would there only be two weeks?

La_chica_gomela's avatar

I’m not sure if this is exactly what you’re asking, but I think it’s what you’re getting at: Some women will have a period the week that they’re supposed to even though they skipped the placebos and are taking the normal pills. (I had my period anyway the first 3 months I was on seasonale, I think the package says that this is true to some extent for about 50% of women. So that’s a bummer, but it was a lighter and shorter version.

EnzoX24's avatar

What I mean is, She will go four whole weeks without a period. The fifth week she takes the placebos from the first pack. In the next pack there is now two weeks worth of birth control and one week of placebo. When she is on the second pack, will she have her period on the third week, or will her body instinctively wait until the fourth week?

I hope that is more clear.

La_chica_gomela's avatar

It is, thanks! She should skip the placebos completely. Just throw them out, and go directly to the next month’s pills. It just gets your cycles more messed up if you take them.

EnzoX24's avatar

Ok thanks. You have no idea how much this helped!

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther